How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Saleem Your Own Question
Dr.Saleem
Dr.Saleem, Doctor
Category: Medical
Satisfied Customers: 2285
Experience:  MBBS
23101880
Type Your Medical Question Here...
Dr.Saleem is online now
A new question is answered every 9 seconds

I was taking 14-to 16 pills a day for blood pressure, high

Customer Question

I was taking 14-to 16 pills a day for blood pressure, high sugar, gout, anxiety etc. for many years and finally many side effects were coming on so I decided to stop taking these on my own as the doctor was to willing to keep pumping me with more so as I stopped taking all of these drugs the side problems like bleeding, pains in my body, throwing up and speciously diarrhea so bad I could not leave my apartment but when I stopped the medications most went away. I have been off of these pills for about a year except Teva-Lorazepam (ativan) which is hard to stop completely as I have been taking since my middle twenties I am now 73. I was taking up to 3 1MG tabs a day and am trying half that amount twice a day and is still hard. Was this a good idea? Thank you, Allan.
JA: OK. To minimize me, please click the down arrow at the top right corner of this box.
Customer: What can I do about the Lorazepam as I am having a hard time sleeping because of anxiety. Thank you, Allan.
JA: How long have you been dealing with this? Is there anything in particular that seems to make the symptoms better or worse?
Customer: I stopped the pills about a year ago. I quit all of the drugs pretty well cold turkey with no problems except for the lorazepam
JA: Anything else in your medical history you think the doctor should know?
Customer: Nothing that I
Submitted: 3 months ago.
Category: Medical
Expert:  Dr.Saleem replied 3 months ago.

Hello and welcome to JA. Dr Saleem here. Will be answering you shortly

Expert:  Dr.Saleem replied 3 months ago.

Well as with all sedative hypnotics , our body gets used to lorazepam and withdrawal can be difficult. There are certain other medications that are believed to help coming off Ativan e.g melatonin and Paroxetine. However there is no short way to do it and you will have to bear few withdrawal symptoms. Its usually recommended to take medically assisted withdrawal program for this.

I hope it was useful. Let me know if you have any more queries on this

Expert:  Dr.Saleem replied 3 months ago.

Following link is helpful;

https://www.addictioncenter.com/benzodiazepines/ativan/withdrawal-detox/

hope it answered your query.

Feel free to ask any more queries.

Please reward a 5 stars rating if you are satisfied.

You can always opt-out if you need a second opinion.

Please avoid leaving a low rating as it hurts an expert's standing